MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888231220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the reported product was inserted into the left internal carotid on april 3rd and it was continued to be used but at the night of the event (april 8th) blood leak was observed near the branching part of the catheter due to cracks, so blood was attached to the product.This was reported to the doctor (dr) and the reported product was explanted and replaced with the same product id (identifier) on the same day.It was stated that that when the replacement was performed, it was determined that it might have leaked before april 8.The issue occurred during normal use after the procedure was completed after catheter insertion and it was unknown whether it was actually during dialysis.It was believed that the treatment had been completed.Qb100 meant quantity of blood flow or how much blood could be drawn per minute.Flushing was implemented prior to use and there was no issue.Nothing unusual observed on the device prior to use.The device was observed visually, but no obvious damage was observed in the appearance.After removal, the catheter was pressurized with canci and the leakage from where it was confirmed and so there might be some traces of canci.There were no significant hazards.There was bleeding for about 20 cc and no transfusion was done.It was stated that the patient's condition was normal and there were no changes.No intervention/treatment required as a result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, the reported product was inserted into the left internal carotid on april 3rd and it was continued to be used but at the night of the event (april 8th) blood leak was observed near the branching part of the catheter due to scratch, so blood was attached to the product.This was reported to the doctor (dr) and the reported product was explanted and replaced with the same product id (identifier) on the same day.It was stated that when the replacement was performed, it was determined that it might have leaked before april 8.The issue occurred during normal use after the procedure was completed after catheter insertion and it was unknown whether it was actually during dialysis.It was believed that the treatment had been completed.Qb100 meant quantity of blood flow or how much blood could be drawn per minute.Flushing was implemented prior to use and there was no issue.Nothing unusual observed on the device prior to use.After removing, the forceps were put on the catheter and pressurized to see where the leak was coming from, and there might be a trace of the forceps somewhere.The device was observed visually, but no obvious damage was observed in the appearance.It was stated that the cracks were not visually confirmed, but instead it was confirmed that the shaft had a scratch of about 0.5 mm during the appearance inspection and non-destructive inspection.There was no significant hazards.There was bleeding for about 20 cc and no transfusion was done.It was stated that the patient's condition was normal and there were no changes.No intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was a leak on the catheter shaft.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16815002
Report Number3009211636-2023-00132
Device Sequence Number17566421
Product Code NIE
UDI-Device Identifier10884521127449
UDI-Public10884521127449
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888231220
Device Catalogue Number8888231220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/26/2023
09/14/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/12/2023
10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown